Jump to content

Something Wrong??


Recommended Posts

Thursday is my dad's chemo day. I met my parents over at the chemo place and he was having fluids instead of his chemo. I asked my dad what was going on and he says oh, my blood pressure is low. I checked his paper and read 85/80 and I thought oh my goodness...something must not be right. I waited patiently for the doctor to make his rounds and he pulled us into another room to talk. The doctor ask us how dad's been acting and I thought okay, maybe we should question the doctor. In the mean time while waiting for the doctor to come back I checked up on my dad his BP has dropped even more (30min.)time frame. I waited for the doctor and he said they wouldn't be doing his chemo today due to his BP dropping. He had the nurse checking every 15 minutes and recording the numbers. My dad remained on IV fluids for 4 hours and finally got his BP to 90/88. The lowest it got was 75/47. The nurse even checked her monitor on herself and the batteries. After they started using the manual monitor they got the final reading of 90/88. They allowed my dad to leave with this number, but asked my parents to pick-up a BP monitor for home. This of course worried my mom and I, but my dad didn't want her to purchase a monitor. The doctor told us he was concerned about my dad. Since the low BP, this Friday will be a follow-up and labs. The doctor didn't say he'd get chemo this week.

Today, at his radiation appointment he stated that he felt okay,but I just don't think he does. He's real manly! and will not show his pain or verbalize it. This does make things difficult for his doctors and nurses. His BP is taken Mon-Fri @ radiation...dad says that's enough for him.

I'll keep ya'll posted on what happens Friday. Im not sure if this means something's wrong?or not.

Link to comment
Share on other sites

Readings for blood pressure change all day long.

Your father blood pressure got low, but started to

get higher after the fluids.

the 88 reading is more important than the 90.

Could he be dehydrated?.

Keep us posted on the Friday readings and ask the

doctor what they thinj are the cause for it.

Best luck.

Jackie

Link to comment
Share on other sites

Thanks J.C.I'll keep you updated. I thought it could be dehydration but he seems to have been going to the bathroom regularly.

Eppie-he did have to have a procrit shot the week before. He has to take iron pills twice a week until further say so. Thanks for your input!

See ya'll already made me feel relieved!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.